What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 5, 11:30 PM CST, 2 hours earlier.
Area forecast discussion, Jun 5, 11:30 PM CST, 2 hours before
Area Forecast Discussion
National Weather Service Shreveport LA
1230 AM CDT Sat Jun 6 2020
.AVIATION...
A relatively gorgeous day for flying is expected today, with VFR
conditions expected for the entire TAF period. However, scattered
"popcorn" type thunderstorms are possible during the peak
afternoon heating hours. As such, VCTS is being carried at KSHV,
KLFK, and KELD past 06/18z.
/44/
&&
.PREV DISCUSSION... /issued 927 PM CDT Fri Jun 5 2020/
UPDATE...
Aside from a few tweaks to the PoPs for tonight, no major changes
were necessary. Radar imagery is showing thunderstorms tracking in
to the northwest portion of the forecast area around El Dorado.
Short range guidance does suggest these storms will continue to
push into much of the area through the night. Some of the stronger
storms may be capable of producing large hail or damaging winds.
Tonight's 00z sounding indicated storm movement was only around 7
kts, which we have seen with a nearly stationary storm in Union
County Arkansas. Aside from the thunderstorm chances, look for
another mild night with lows in the lower 70s across the area.
/33/
PREV DISCUSSION... /issued 246 PM CDT Fri Jun 5 2020/
SHORT TERM.../Tonight through Saturday Night/
A broad upper ridge centered over Eastern New Mexico and
Southwestern Texas has expanded eastward into the Lower
Mississippi Valley today. A shortwave trough embedded in the flow
on the northeast periphery of the ridge has helped to develop a
cluster of strong, sometimes severe, convection over Northern
Mississippi.
Many of the larger scale models have not handled this development
well, most notably the NAM, which is completely dry. However, the
high-resolution CAMs have been in good agreement. So far, the
convection has maintained a steady southeast motion, but the
steering flow aloft should turn these storms to more of a
southwest motion with time, bringing them into Southern Arkansas
and North Central Louisiana this evening. Even though the models
are in good agreement with this, the storms have yet to congeal
into an organized line, which still gives some uncertainty.
Individual cells along the line may also backbuild on the western
flank, and these storms could eventually brush our northeastern
zones. If the turn to the southwest occurs, CAPE values of
1500-2000 J/kg across Louisiana should help the storms persist,
possibly into portions of Deep East Texas. However, the convection
is expected to rapidly weaken after 03z this evening, likely
dissipating entirely just after midnight.
The flow aloft will become even more northeasterly as the upper
ridge moves into the Kansas and winds strengthen ahead of Tropical
Storm Cristobal in the Gulf of Mexico. Model guidance suggests
another cluster of showers and storms will move from northeast to
southwest across much of the area during the day Saturday, before
dissipating during the early evening. Given how the models have
continued to struggle with the convection lately, confidence is
low regarding the PoP forecast for Saturday. However, chance PoPs
will be maintained for much of the area.
CN
LONG TERM.../Sunday through Thursday Night/
Long term period begins with Tropical Storm Cristobal making
landfall across the northern Gulf Coast and following a northward
track up the Atchafalya Basin and northward up the Mississippi
River. Impacts from this storm will likely begin on Sunday evening
and continue through Monday afternoon. At this time, locally heavy
rainfall will be the highest threat with a Flash Flood Watch likely
to be posted within the next 24 hours. Widespread rainfall totals
across Louisiana and southern Arkansas to average around 2 to 4
inches with locally higher amounts of up to 6 inches across
northeast Louisiana in the vicinity of where the center of
circulation is forecast to pass. Tropical storm force winds, if any,
will be confined to mainly our southeastern parishes of La Salle and
Grant around daybreak Monday morning as the center of circulation
enters the CWA. However, due to the northward movement of the storm,
limited impacts resulting from being on the western half of the
storm, and rapid decay due to land effects, wind speeds will be
rapidly diminished across the CWA compared to areas east of the
storm.
Lingering rain bands on the south side of the storm to maintain
scattered convection the region through Tuesday as Cristobal shifts
north toward the Ohio River Valley. Otherwise, mainly dry conditions
expected on Wednesday as upper-ridge rebuilds areawide.
High temperatures through the long term period to average in the
lower 90s each day with the exception of Monday as clouds and rain
from Cristobal limit high temperatures to the 80s. Overnight lows
through the weekend to fall into the lower to middle 70s. Dry high
pressure behind Cristobal to bring overnight lows into the 60s by
Wednesday and Thursday mornings. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 95 74 93 74 / 30 20 10 30
MLU 95 74 92 75 / 30 0 20 40
DEQ 96 72 96 73 / 20 10 0 20
TXK 93 73 93 73 / 20 10 0 20
ELD 95 72 93 73 / 30 10 10 30
TYR 95 74 95 75 / 20 20 0 20
GGG 95 73 95 73 / 30 20 10 20
LFK 95 73 95 73 / 30 20 20 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
Hazardous weather outlook, Jun 5, 5:00 AM CST, 20 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
600 AM CDT Fri Jun 5 2020
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-
126-138-151-153-166-167-061100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-Bowie-Cass-Marion-Harrison-Panola-Shelby-
San Augustine-
600 AM CDT Fri Jun 5 2020
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.
.DAY ONE...Today and Tonight...
Isolated to scattered thunderstorms will be possible later this
afternoon and through the evening hours. Some storms could be
strong with gusty winds, frequent lightning, and small hail. In
addition, there is the potential for a squall line of storms to
move south out of Arkansas late today and bring locally severe
wind gusts, especially across the Arklamiss. Otherwise, expect hot
conditions with peak afternoon heat index values around 100
degrees.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
Isolated to scattered thunderstorms will again be possible
Saturday afternoon into the early evening and some of these storms
could be strong with gusty winds, frequent lightning, and small
hail.
Cristobal, currently over the Yucatan Peninsula, is expected to
move north through Gulf of Mexico this weekend and make landfall
along the Louisiana coast Sunday night as a tropical storm. Showers
and a few thunderstorms associated with the outer bands of
Cristobal will begin to increase across the region late Sunday,
before becoming more numerous by Monday as this system moves
inland. As it does so, the threat for strong winds, locally heavy
rainfall, localized flooding, and even a few isolated tornadoes
will be possible Monday, especially over the Arklamiss. Keep in
mind these impacts may shift west or east, depending on the
eventual exact track of this system. These showers and embedded
thunderstorms will begin to diminish from west to east Tuesday as
the remnants of Cristobal lifts north out of the region. Finally,
the threat for isolated to widely scattered showers and
thunderstorms will exist Tuesday night and Wednesday near and
ahead of a weak cool frontal passage.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed for this afternoon
into this evening. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.
OKZ077-TXZ096-108>111-124-125-136-137-149-150-152-165-061100-
McCurtain-Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-
Gregg-Cherokee-Rusk-Nacogdoches-Angelina-
600 AM CDT Fri Jun 5 2020
This Hazardous Weather Outlook is for portions of southeast
Oklahoma, east Texas and northeast Texas.
.DAY ONE...Today and Tonight...
Isolated thunderstorms will be possible late this afternoon into
the evening hours. Otherwise, expect hot conditions with peak
afternoon heat index values around 100 degrees.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
Isolated to scattered thunderstorms will be possible Saturday
afternoon into the early evening and some of these storms could be
strong with gusty winds, frequent lightning, and small hail.
Cristobal, currently over the Yucatan Peninsula, is expected to
move north through Gulf of Mexico this weekend and make landfall
along the Louisiana coast Sunday night as a tropical storm. Showers
and a few thunderstorms associated with the outer bands of
Cristobal will begin to increase across the region Sunday night,
before becoming more numerous by Monday as this system moves
inland. As it does so, the threat for gusty winds and locally
heavy rainfall will be possible Monday. Keep in mind these
impacts be more significant if the forecast track of the system
shifts farther to the west. These showers and embedded thunderstorms
will begin to diminish from west to east Tuesday as the remnants
of Cristobal lifts north out of the region. Finally, the threat
for isolated showers and thunderstorms will exist Tuesday night
and Wednesday near and ahead of a weak cool frontal passage.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters should not be needed through
tonight.
50
In the hours before
Special weather statement, Jun 5, 9:17 PM CST, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1017 PM CDT Fri Jun 5 2020
LAZ003-004-060415-
Claiborne LA-Webster LA-
1017 PM CDT Fri Jun 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER AND NORTHWESTERN
CLAIBORNE PARISHES UNTIL 1115 PM CDT...
At 1016 PM CDT, Doppler radar was tracking a strong thunderstorm near
Homer, moving southwest at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Minden, Homer, Sibley, Doyline, Dubberly, Dixie Inn, Evergreen,
Lisbon, Holly Springs, Antioch, Spring Lake, Gilark, Noles Landing,
Lake Bistineau North, Lake Clairborne and Couchwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3244 9337 3254 9345 3272 9345 3297 9295
3284 9282
TIME...MOT...LOC 0316Z 055DEG 25KT 3285 9297
12Special weather statement, Jun 5, 10:13 PM CST, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1113 PM CDT Fri Jun 5 2020
LAZ001>004-011-012-060500-
Bossier LA-Bienville LA-Red River LA-Claiborne LA-Caddo LA-
Webster LA-
1113 PM CDT Fri Jun 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER...NORTH CENTRAL
RED RIVER...SOUTHEASTERN CADDO...SOUTHWESTERN CLAIBORNE...WESTERN
BIENVILLE AND SOUTHEASTERN BOSSIER PARISHES UNTIL MIDNIGHT CDT...
At 1113 PM CDT, Doppler radar was tracking a strong thunderstorm over
Minden, moving southwest at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Shreveport, Bossier City, Minden, Haughton, Ringgold, Sibley,
Gibsland, Doyline, Dubberly, Dixie Inn, Heflin, Eastwood, Fosters,
Jamestown, Mount Lebanon, Curtis, Fillmore, Bodcau, Plum Orchard
Landing and Koran.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3274 9325 3253 9299 3215 9338 3248 9375
TIME...MOT...LOC 0413Z 048DEG 26KT 3260 9325
33
Special weather statement, Jun 5, 11:10 PM CST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1210 AM CDT Sat Jun 6 2020
ARZ051-060-061-060615-
Howard AR-Hempstead AR-Nevada AR-
1210 AM CDT Sat Jun 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HEMPSTEAD...
SOUTHEASTERN HOWARD AND NEVADA COUNTIES UNTIL 115 AM CDT...
At 1210 AM CDT, Doppler radar was tracking a strong thunderstorm over
Halfway, or 15 miles west of Arkadelphia, moving southwest at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Hope, Nashville, Prescott, Mineral Springs, Emmet, Blevins,
Perrytown, Rosston, Washington, Willisville, Bodcaw, Bluff City,
White Oak Lake State Park, McCaskill, Ozan, Cale, Oakhaven, Waterloo,
Boughton and Morris.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3395 9353 3396 9347 3395 9337 3390 9330
3388 9331 3384 9329 3383 9323 3380 9318
3382 9314 3378 9310 3345 9312 3345 9322
3393 9406 3401 9382
TIME...MOT...LOC 0510Z 049DEG 26KT 3406 9333
33Special weather statement, Jun 5, 11:13 PM CST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1213 AM CDT Sat Jun 6 2020
LAZ001-002-010>012-060615-
De Soto LA-Bossier LA-Bienville LA-Red River LA-Caddo LA-
1213 AM CDT Sat Jun 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE SOTO...NORTHWESTERN
RED RIVER...SOUTHEASTERN CADDO...SOUTHWESTERN BIENVILLE AND
SOUTHEASTERN BOSSIER PARISHES UNTIL 115 AM CDT...
At 1213 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Ringgold, or 21 miles southeast of Bossier City, moving
southwest at 20 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Mansfield, Hall Summit, Ninock, Carmel, Crichton, Caspiana, Grand
Bayou, Mc Dade, Kingston, Loggy Bayou and Reeds Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3239 9343 3225 9324 3189 9355 3215 9384
TIME...MOT...LOC 0513Z 047DEG 19KT 3230 9340
33
Special weather statement, Jun 6, 12:29 AM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Shreveport LA
129 AM CDT Sat Jun 6 2020
ARZ050-051-059-060-070-TXZ097-060730-
Howard AR-Hempstead AR-Sevier AR-Little River AR-Miller AR-Bowie TX-
129 AM CDT Sat Jun 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR LITTLE RIVER...SOUTHWESTERN
HEMPSTEAD...NORTHWESTERN MILLER...SOUTHEASTERN SEVIER...SOUTHEASTERN
HOWARD AND EASTERN BOWIE COUNTIES UNTIL 230 AM CDT...
At 129 AM CDT, Doppler radar was tracking a strong thunderstorm near
Saratoga, or 9 miles northeast of Ashdown, moving southwest at 35
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Texarkana, Wake Village, Ashdown, New Boston, Mineral Springs,
Foreman, Nash, Hooks, Redwater, Maud, Red Lick, Wilton, Tollette,
Fulton, Winthrop, Ogden, Ben Lomond, Arkinda, Saratoga and Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3399 9396 3369 9368 3343 9405 3328 9440
3363 9449 3383 9448
TIME...MOT...LOC 0629Z 057DEG 32KT 3375 9400
50Special weather statement, Jun 6, 1:26 AM CST, 4 minutes before
Special Weather Statement
National Weather Service Shreveport LA
226 AM CDT Sat Jun 6 2020
ARZ059-TXZ096-097-111-112-060830-
Little River AR-Cass TX-Bowie TX-Red River TX-Morris TX-
226 AM CDT Sat Jun 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LITTLE RIVER...
NORTHWESTERN CASS...BOWIE...NORTHERN MORRIS AND SOUTHEASTERN RED
RIVER COUNTIES UNTIL 330 AM CDT...
At 226 AM CDT, Doppler radar was tracking a strong thunderstorm over
Hooks, or near New Boston, moving southwest at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Wake Village, New Boston, Nash, Hooks, De Kalb, Naples, Redwater,
Maud, Omaha, Red Lick, Us 259 And I 30 Intersection, Rocky Branch,
Dalby Springs, Leary, Douglassville, Marietta, Spring Hill, Lydia,
Red Bank and Bryans Mill.
LAT...LON 3345 9492 3361 9432 3337 9408 3304 9465
3329 9481 3337 9481 3338 9483 3338 9486
3340 9488
TIME...MOT...LOC 0726Z 054DEG 25KT 3347 9431
50